Jump to content

Heart rate stable, but still have POTS symptoms?


DawnA
 Share

Recommended Posts

Hi I was wondering if our HR can be stable but we can still have symptoms. At my Drs appt I complained that my POTS symptoms have been so much worse. The Dr measured my HR laying and sitting and said it was stable. Plus she stated that my BP was good it was 100/63 vs its usual 80/55. Lately I have had a much harder time being upright and I have been feeling so much worse. I did not now how to respond to her.

Dawn

Link to comment
Share on other sites

This is difficult because there are so many factors here. Absolutely yes your heart rate and blood pressure can be stable and you can have symptoms. Ex. My ears ring when I'm really hypovolemic. My muscles cramp when my potassium is low or I'm hypovolemic. My arms go numb or feel tingly when I'm really hypovolemic (ok, I didn't mean to emphasize on the hypovolemia thing but that was the first 3 examples I could think of, sorry.) But YES that's the answer to your question.

My question is does your doctor understand Dysautonomia? Did your doctor take your blood pressure and heart rate laying, sitting and standing? Standing after 1 minute or 5 minutes?

My point is that POTS patients HR and Blood pressure can fluxate from minute to minute or hour to hour or day to day. It didn't have to be that minute that they took it.

Furthermore, 100/63 is low by normal standards and not everyone does well with it.

Hope I'm not forgetting anything.

Link to comment
Share on other sites

I know from my experience that I can have days where my HR is stable but I still have other POTS symptoms. As a result of all the extra energy required for Thanksgiving, for example, I have been dizzy for 7 days, vision problems, and have an even lower tolerance for standing....I have heart pain (relieved by sitting or lying down) but my HR when I check it is OK. ALso, my bp is higher than usual which I don't fully understand except maybe for the weather front that often causes bp to fluctuate.

I just think that some days my ANS is worse than others. Occasionally now it "resets" itself and my bp and HR are pretty good; others days, not so.

I hope you feel better soon!

Link to comment
Share on other sites

Thanks for the replies. I forgot about how your HR my take time to increase. my Dr does not know that much about dysautonomia except from the information that I have given her. She is doing a better job at managing it than the Dr who dx me with it. Sometimes when my HR is tachycardic I have more energy. I may feel dizzy and have weird sensations when standing, but I have been able to do more . Right now when I stand I feel so unsteady, shakey and on the verge to collapse. My Dr did make my prescription for florinif two times a day, so I can take an extra dose as needed. She does not want me taking it too much because she is worried about my potassium.

Dawn

Link to comment
Share on other sites

Of course you can still have problems even though your heart rate and BP are normal. They're controlled by meds, but that doesn't cure the problem, it only treats it. Until you find the source of the problem, you can only treat symptoms. And maybe your source is what's causing you to be symptomatic.

Syndromes really are poorly understood. If you are only treating symptoms one by one, you may experience some relief, but you won't be cured -- nor will you know what your cause is. In my opinion, we should try to find a cause for our POTS if at all possible. If, after many tests, the cause is unknown, then so be it.

Amy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...